MAUDE Adverse Event Report: ARTHREX, INC. ROTATOR CUFF GRASPER W/SR HANDLE; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. ROTATOR CUFF GRASPER W/SR HANDLE; MANUAL INSTR, GENERAL SURGICAL
Model Number ROTATOR CUFF GRASPER W/SR HANDLE
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 05/13/2024 it was reported by a distributor via (b)(4) that an ar-13960sr rotator cuff grasper w/sr handle was rusted and would not cut.This occurred during use.No additional information was provided.
 
Additional Manufacturer Narrative
The complaint allegation of the device being rusted is confirmed.One unpackaged ar-13960sr rotator cuff grasper w/sr handle lot number: 74831 was received for investigation.Visual evaluation of the device noted wear and tear with discoloration observed throughout the device.The most likely cause for the reported failure of rest can be attributed to environmental due to the cleaning process performed.Dfu-0255-eo warns against usage of low acid or alkaline solutions as they will corrode metal parts and anodized aluminum and compromise plastics.If non-neutral ph cleaning chemistries need to be used, neutralization steps should be taken so as not to negatively impact the fit, finish, or function of the device.The second allegation of the device not cutting is not an intended function of this device and cannot be confirmed.
 
Additional Manufacturer Narrative
Additional information: b5, g3.
 
Event or Problem Description
Additional information was provided on 05/16/2024, where it was stated that this event occurred during a shoulder surgery where the case was completed using another clamp.

Brand Name
ROTATOR CUFF GRASPER W/SR HANDLE
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19508710
Report Number1220246-2024-05520
Device Sequence Number7423725
Product Code NBH
UDI-Device Identifier00888867015746
UDI-Public00888867015746
Combination Product (Y/N)N
Initial Reporter CountryDR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberROTATOR CUFF GRASPER W/SR HANDLE
Device Catalogue NumberAR-13960SR
Device Lot Number74831
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer09/10/2024
05/16/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date09/19/2024
11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown